Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 6, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jun 24, 2018, 3:21 AM EDT for 4 counties in Michigan. It took effect at Jun 24, 2018, 10:00 AM EDT. It was in force for 23 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 3:21 AM EDT (07:21 UTC)
- In effect from
- Jun 24, 2018, 10:00 AM EDT
- Expired
- Jun 24, 2018, 10:23 AM EDT
- In force
- 23 min
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WHUS43 KDTX 240721 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 321 AM EDT Sun Jun 24 2018 MIZ048-241530- /O.NEW.KDTX.BH.S.0006.180624T1400Z-180625T0000Z/ Bay- 321 AM EDT Sun Jun 24 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Linwood Beach * Overview/Potential Impacts...Northeast winds will increase to 15 to 20 MPH this afternoon, with a few gusts around 25 MPH. This will lead to waves in excess of 3 or 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-063-241530- /O.NEW.KDTX.BH.S.0006.180624T1400Z-180625T0000Z/ Huron-Sanilac-St. Clair- 321 AM EDT Sun Jun 24 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * High Wave Action and Dangerous Swimming Conditions Expected. * Strong Longshore Currents...Expected. * Location...Beaches from Caseville to Port Huron including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach...Lakeport...Fort Gratiot...Port Huron... * Overview/Potential Impacts...North winds will increase to 15 to 25 MPH this afternoon with waves of 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out lakeward along the pier structure. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
1 follow-up statement
554 WHUS43 KDTX 241423 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 1023 AM EDT Sun Jun 24 2018 MIZ048-049-055-063-241530- /O.CAN.KDTX.BH.S.0006.000000T0000Z-180625T0000Z/ Bay-Huron-Sanilac-St. Clair- 1023 AM EDT Sun Jun 24 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 3:17 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 24, 3:17 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
317 AM EDT Sun Jun 24 2018
.DISCUSSION...
A compact mid level wave now rotating across metro Chicago will
traverse the southern Mi border this morning. There will be a region
of enhanced deformation across Central Lower Mi on the northern
flank of this wave. This will occur within an axis of mid level
moisture (700mb dewpoints around +3C). Despite little in the way of
elevated instability, the enhanced forcing will be efficient in
sustaining a region of rain during the morning. Model soundings
within the mid level moist axis indicate a deep moist adiabatic
profile, with precip water values around 1.6 inches. So even though
thunder chances look minimal, locally high rainfall totals (in
excess of an inch) are of concern. Mid level dry air will advance
across the southern two thirds of the forecast area (south of the I-
69 corridor) this morning with the passage of this wave. This will
limit the rainfall through much of the morning to the Saginaw
Valley/thumb region.
The departure of the upper wave to the east this afternoon will
cause the mid level deformation to fall apart. The remnant moist axis
will then be forced south across the area supporting some scattered
showers. Daytime heating will cause weak destabilization across the
southern half of the forecast area, warranting a chance of a
thunderstorm. There will be some enhancement to the sfc
troughing/frontal boundary over Se Mi. By late morning this front is
forecast to bisect the area. The expected rain and increasing
north/northeast winds off Lake Huron will hold temps in the 60s
across the Saginaw Valley and thumb. Diurnal heating south of the
boundary will however allow afternoon highs to rise well into the
70s across metro Detroit/Ann Arbor and points south. As the front
pushes south during the afternoon, post frontal northerly winds will
offer a cooling trend into the evening hours.
High pressure now over northern Ontario will strengthen as it gets
driven into Great Lakes region tonight into Monday under an
amplifying mid level ridge across the area. This will send nighttime
temps down into the 50s (perhaps some upper 40s in the thumb).
Diurnal mixing under ample sun and dry air will boost Monday highs
into the 70s away from Lake Huron. This ridge will break down Tues
with the approach of a deep upper wave from the west. An influx of
moisture and instability will accompany this wave, supporting a good
chance for convection late Tues into Wednesday. Although the mid
level wave is forecast to weaken a bit, the upper trough is
currently forecast to pass across Se Mi sometime Wednesday. This
wave will have a decent wind field associated with it. If timing
lines up to where the upper trough slides across Se Mi during peak
heating on Wed (as shown by both GFS and ECMWF) severe convection
will be of concern.
The medium range model suite are in strong agreement in showing the
subtropical ridge expanding across the Ohio Valley and Great Lakes
during the end of the work week, then across the eastern Great
Lakes/Mid Atlantic over the weekend. This will result in hot and
humid conditions across Se Mi.
&&
.MARINE...
Broad and diffuse low pressure will continue to depart to the east
of the region today as high pressure builds in its wake. A
tightening pressure gradient will lead to moderate northeasterly
flow across much of the local waters, and especially across central
and southern Lake Huron including Saginaw Bay. Gusts will approach
25 knots at times today across the Lake Huron nearshore waters
leading to hazardous conditions for small craft. Scattered showers
will continue to be possible for much of today as low-level moisture
lingers. Drier weather will move in on Monday with slightly
diminished northeasterly flow below 20 knots as the high pressure
crests over the region. Winds will veer southeasterly Tuesday as a
low pressure system and attendant warm front approach the region
from the upper Mississippi River Valley. This system will bring
increasing chances for showers and thunderstorms for the midweek
period.
&&
.HYDROLOGY...
Scattered to locally numerous showers, and possibly a thunderstorm,
will continue to be possible for much of today mainly north of the I-
69 corridor. Slow movement and training of the shower activity will
lead to locally heavy rainfall possibly in excess of an inch of
accumulation. The locally heavy rainfall will lead to the potential
for some poor drainage flooding, and possibly localized flash
flooding where the heaviest rainfall totals occur. No river flooding
is anticipated due to low water levels. South of the I-69 corridor,
scattered showers and possibly a thunderstorm will also be possible
with rainfall amounts generally under a quarter of an inch. Drier
weather will move in this evening and continue into Monday as high
pressure builds across the region. Rain and thunderstorm chances
return Tuesday and continuing into the midweek period as a low
pressure system approaches from the upper Mississippi River Valley.
&&
.PREV DISCUSSION...
Issued at 1212 AM EDT Sun Jun 24 2018
AVIATION...
The surface trough centered roughly over PTK at midnight weakly
separates predominantly VFR to the south from a mix of MVFR and IFR
to the north. Open sky over SW Lower Michigan likely reaches the DTW
corridor before sunrise which should some light fog development
given the rainfall that occurred there last evening. Farther north,
IFR ceiling at MBS will be reinforced by northerly flow from the
northern Great Lakes and by increasing coverage of showers toward
sunrise and through the morning. These conditions will settle
southward with the associated cold front during the afternoon. IFR
is less likely at DTW with the frontal passage late in the daytime
heating cycle.
For DTW... VFR mixed with MVFR ceiling and light fog are the only
concerns through sunrise. Increasing coverage of low clouds and
showers will then be possible as a cold front moves through the
region during the afternoon. Thunderstorm potential remains low.
DTW THRESHOLD PROBABILITIES...
* Moderate for ceiling 5000 feet or less during the night becoming
high during the morning through afternoon.
* Low for thunderstorms during afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 10 AM EDT this morning through this
evening for MIZ048-049-055-063.
Lake Huron...Small Craft Advisory from 2 PM this afternoon to 4 AM EDT Monday
for LHZ441>443.
Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LHZ421-422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SC
MARINE.......IRL
HYDROLOGY....IRL
AVIATION.....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jun 23, 10:57 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1057 PM EDT Sat Jun 23 2018 LCZ460-LEZ444-LHZ421-422-441>443-462>464-MIZ047>049-053>055-060>063- 068>070-075-076-082-083-240745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1057 PM EDT Sat Jun 23 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron, Lake St Clair and southeast Michigan. .DAY ONE...Tonight There is a chance of heavy rainfall in the Tri Cities and northern Thumb region late tonight. This will be due to another round of showers developing across central Lower Michigan that will have very slow movement. There is only a slight chance of thunderstorms with this activity and no hail or damaging wind is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a continued chance of heavy rainfall in the Tri Cities and northern Thumb region down toward the I-69 corridor during Sunday morning. Showers expected to develop over central Lower Michigan late tonight will continue through Sunday morning. There is only a slight chance of thunderstorms with this activity and no hail or damaging wind is expected. The next low pressure system is projected to track across the region Tuesday and Tuesday night and bring the next chance for thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LHZ361>363-240745- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 1057 PM EDT Sat Jun 23 2018 This hazardous weather outlook is for portions of Lake Huron. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The next low pressure system is projected to track across the region Tuesday and Tuesday night and bring the next chance for thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
In the hours before
Local storm report, Jun 24, 12:01 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1201 AM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN SOUTHGATE 42.20N 83.21W
06/23/2018 M1.34 INCH WAYNE MI TRAINED SPOTTER
DAILY RAINFALL TOTAL.
&&
IRLThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:30 PM EDT | Special Weather Statement | DTX | Saint Clair, Sanilac | 90 min |
| Jun 24, 3:38 AM EDT | Small Craft Advisory | DTX | 12 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.